MAUDE Adverse Event Report: EXACTECH, INC. LP TALAR IMPACTOR INSERT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. LP TALAR IMPACTOR INSERT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 351-07-04
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, while impacting the talar component, the arms on the plastic part of the talar impactor snapped off and the protector fell off.The surgeon removed all parts/pieces from the patient.There was a surgical delay of <5 minutes; no adverse events as a result.This event is not associated with a revision of exactech products.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
Pending investigation.
 
Additional Manufacturer Narrative
H3: per the capa investigation, the broken talar impactor cover reported was likely the result of previously unforeseen misuse which led to fracture of the device.Correction: h6 problem code.

Brand Name
LP TALAR IMPACTOR INSERT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key19341699
Report Number1038671-2024-01312
Device Sequence Number15239507
Product Code LXH
UDI-Device Identifier10885862563415
UDI-Public10885862563415
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number351-07-04
Device Lot Number406342007
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale